I was diagnosed with 'lupusSLE'. After a long 7 year fight, i think i have it stable, but the effects are horrible. I gained alot of weight from the medication "prednisone" and from being on dialysis, and i have extra skin. I am 200(lbs), and would like to get back to 150(lbs) which is the size i was normally. Nothing is working. Do you have any advice?
How Do I Lose Weight and Extra Skin from Effects of Lupus SLE?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Plastic surgery in the face of lupus and steroid - prednisone medication
Systemic lupus erythematosis is a disease with immunologic mechanisms of tissue injury. It can affect joints, muscles, skin, kidneys, the heart etc. The condition itself and its effects on your organs make you more at risk for surgery than the usual patient taking prednisone. There are increased tissue healing issues, risks of anesthesia etc. that have to be taken into account. Your safest bet is to break any surgery into stages such as conservative liposuction and skin removal at another surgery. Or maybe even 2 small liposuction procedures before any skin removal. Your internist and medical specialist(s) would need to work together with your plastic surgeon to ensure safe surgery. Any surgery might be better performed in a hospital than an office setting. Supplemental vitamin A would need to be given to counteract the adverse effects of prednisone on tissue healing. Given all of that you may find it difficult to find a plastic surgeon who would be willing to do the surgery. Anyone who would approach surgery lightly in your case would be taking a large risk and probably is not the right surgeon for you.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.